No Increased Risk Found for Soft Tissue Filler Reactions After COVID-19 Vaccine
Delayed inflammatory reactions in soft tissue fillers after COVID-19 vaccine similar to other triggers
By Dermsquared Editorial Team | May 12, 2021
There does not appear to be any increased risk for developing adverse reactions for patients with soft tissue fillers following receipt of COVID-19 vaccines, according to a study published in the April issue of the Journal of Drugs in Dermatology.
Robert H. Gotkin, M.D., a private practitioner in New York City, and colleagues from the International Society for Dermatologic and Aesthetic Surgery conducted a global survey to understand the incidence of adverse events related to previous soft tissue filler injections, soft tissue filler injections during positive testing for COVID-19, and soft tissue filler injections during and after receiving any of the COVID-19 vaccines globally available.
Based on 106 survey responses from 18 different countries, the researchers found that 80.2 percent of respondents never experienced any adverse reaction following their soft tissue filler injection, while 15.1 percent (16 individuals) experienced swelling and 4.7 percent (five individuals) experienced pain that lasted longer than two days. Among respondents who received at least one dose of the COVID-19 vaccine (78 individuals), 94.9 percent reported not experiencing any adverse reaction related to their previous soft tissue filler injection, while 5.1 percent (four individuals) reported perceiving pain that lasted longer than two days.
"The data collected does not support the concern for an increased risk of developing adverse reactions following soft tissue filler injections associated with the COVID-19 vaccines compared to that risk associated with other previously described triggers or the default risk following soft tissue filler injections," the authors write.